Ask The Experts
I need to know why my ring toe has gone black for no reason. It is painful and feels like it will explode. I had this happen last year on my left pinky toe. It came outta nowhere and the only thing I can think of is both times I started taking Chantix before the bruising/blackening/pain started.
Thank you for contacting IPFH. We do not diagnose conditions or provide medical advice on line. Your best course of action would be to consult your primary care physician or a foot health professional. He or she can help determine the cause of the bruising and the pain and determine the best course of action for you.
Chantix (generic name varenicline) is a smoking cessation aid, but we are not familiar with it causing bruising or blood vessel rupture that might cause bruising. This is not to say that the medicine is NOT what is causing your condition, only that we're not aware of such reactions associated with it. You can learn more about the drug and its side effects at this link: https://www.drugs.com/chantix.html. It's more likely that you have incurred some sort of trauma to the toe that resulted in the bruising, even though you don't recollect such an event. It could be something as mundane as cumulative incursion from a pair or pairs of shoes that you wear infrequently. At any rate, it's best for you to consult a medical professional. He or she can examine you and question you in order to get at the cause of the bruising, and then advise you on what to do. We hope you will do this, and that your condition will very quickly resolve.